Missouri, 2005

Hail in Missouri, June 13, 2005

June 13, 2005 · NWS SGF · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before the first event at Jun 13, 2:54 AM CST, 11 hours 24 minutes earlier.

Area forecast discussion, Jun 13, 2:54 AM CST, 11 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
354 AM CDT MON JUN 13 2005

.DISCUSSION...
PRIMARY FORECAST CONCERN WILL REVOLVE AROUND SEVERE THUNDERSTORM
CHANCES THIS AFTERNOON.

BUSY MORNING HERE AT WFO SPRINGFIELD WITH A LONG-LIVED BOWING
COMPLEX CURRENTLY EXITING THE EASTERN FRINGES OF THE FORECAST AREA.

NEXT CONCERN WILL BE THE CONVECTIVE SYSTEM CURRENTLY UPSTREAM ACROSS
EASTERN KANSAS...ITS POTENTIAL FOR HEAVY RAIN EARLY THIS
MORNING...AND ITS EFFECTS ON LATER CHANCES OF SEVERE CONVECTION
DURING THE AFTERNOON AND EVENING HOURS. A NEGATIVE TILT UPPER TROUGH
HAS PUSHED INTO THE HIGH PLAINS...THE CURRENT KANSAS STORMS ARE
FIRING ALONG A STRONG WAVE ALONG THE BASE OF THIS TROUGH.  IN
ADDITION...A STRONG 50KT 850MB LOW-LEVEL JET IS FEEDING INTO THE
SYSTEM ACROSS SOUTH CENTRAL KANSAS.  LATEST RUC DATA INDICATES THIS
JET WILL VEER INTO THE FORECAST AREA DURING THE NEXT FEW HOURS.
THEREFORE...IM EXPECTING THIS NEXT ROUND OF STORMS TO PUSH WELL
INTO THE FORECAST AREA THIS MORNING.  WILL WATCH RADAR TRENDS TO
MAKE A LAST MINUTE DECISION ON POPS.

AS FOR THE FLASH FLOOD WATCH...WILL LEAVE IT UNTOUCHED. EARLIER
RAINS OVERNIGHT HAVE AMOUNTED TO BETWEEN ONE AND THREE INCHES ACROSS
MUCH OF THE WATCH AREA.  HOWEVER...TO THE EAST OF THE WATCH...THE
STORMS ACCELERATED AND RAINFALL AMOUNTS WERE MUCH LIGHTER.  HERE AT
THE OFFICE...WE RECEIVED BRIEF TORRENTIAL RAINFALL THAT AMOUNTED TO
ROUGHLY A HALF INCH.  THE AFOREMENTIONED STORMS ACROSS KANSAS WILL
MOVE THROUGH THIS MORNING...AGGRAVATING FLOOD PROBLEMS ACROSS MUCH
OF THE WATCH AREA.

BECOMING MORE CONCERNED ABOUT A SIGNIFICANT SEVERE WEATHER EVENT
ACROSS THE FORECAST AREA THIS AFTERNOON AND EVENING.  THE KANSAS
CONVECTION IS REALLY MOVING QUICKLY AND CLOUD COVER IS MINIMAL
UPSTREAM. SO...GOOD DAYTIME HEATING IS A DISTINCT POSSIBILITY.  THE
MAIN UPPER LOW WILL TRACK FROM NEBRASKA INTO IOWA BY EVENING. A
NEARLY 90 KT JET WILL STREAK AROUND THE BASE OF THE LOW INTO WEST
CENTRAL AND NORTHWEST MISSOURI BY AFTERNOON.  IN ADDITION...ML CAPES
IN EXCESS OF 2000 J/KG ARE LIKELY THIS AFTERNOON IF CLOUDS ARENT
WIDESPREAD.  SURFACE CONVERGENCE AHEAD OF THE APPROACHING COLD FRONT
WILL INCREASE GENERALLY ALONG THE INTERSTATE 44 CORRIDOR BETWEEN 18
AND 00Z. AS STORMS FIRE THIS AFTERNOON...INITIALLY SUPERCELLS WILL
BE A POSSIBILITY...ESPECIALLY ACROSS WEST-CENTRAL AND CENTRAL MISSOURI AS
0-6KM BULK SHEAR VALUES WILL RANGE FROM 30 KTS ACROSS ALONG THE
ARKANSAS BORDER TO 50 KTS ACROSS THE NORTHERN THIRD OF THE FORECAST
AREA.

MODEL FORECASTS HAVE TRENDED BACK TO A FASTER SOLUTION WITH THE
FRONTAL PASSAGE.  IT NOW LOOKS LIKE THE FRONT WILL BE EXITING OUR
FAR SOUTHEAST COUNTIES TUESDAY MORNING...PUSHING ANY REMAINING
INSTABILITY SOUTH OF THE FORECAST AREA. TRENDED POPS DOWNWARD WITH
ONLY SLIGHT POPS REMAINING ACROSS FAR SOUTHEAST LOCATIONS TUESDAY
MORNING.  CONTINUED WITH DRY GRIDS ON WEDNESDAY...AS UPPER RIDGING
TAKES HOLD OVER THE CENTRAL U.S. AND DRY NORTHERLY SURFACE FLOW
KEEPS STABLE CONDITION OVER THE FORECAST AREA.  THE GFS HINTS AT A
WAVE OVERTOPPING THE RIDGE BY THURSDAY MORNING...WITH A VEERING
850MB JET POSSIBLY FORCING SOME ELEVATED CONVECTION.  FOR NOW LEFT
THE GRIDS DRY...BUT ADDED SOME 14 POPS FOR FAR WESTERN LOCATIONS.
LATER SHIFTS MAY NEED TO INTRODUCE POPS IF THIS TREND CONTINUES.

SAW

&&

.AVIATION...
ANOTHER SHORT-LIVED ROUND OF CONVECTION WILL AFFECT THE KJLN
TERMINAL BY 10Z AND SPRINGFIELD BY 11Z.  STORMS SHOULD ONLY LAST AN
HOUR OR SO.  UNCERTAIN TO AS EXACT LOCATION OF CONVECTIVE INITIATION
LATER THIS AFTERNOON. THE INITIAL STORMS MAY BE EAST OF
JOPLIN...THEREFORE NO THUNDER HAS BEEN INCLUDED FOR THE AFTERNOON
HOURS AT THIS TIME. WILL CONTINUE TO MONITOR THIS LATER TAFS.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
.MO...FLASH FLOOD WATCH FOR ZONES
MOZ055-056-066>068-077-078-088-093-101
.KS...FLASH FLOOD WATCH FOR ZONES KSZ073-097-101

WFO SGF
Hazardous weather outlook, Jun 13, 11:55 AM CST, 2 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1255 PM CDT MON JUN 13 2005

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-141100-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
1255 PM CDT MON JUN 13 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

  WEATHER HAZARDS EXPECTED:

  SCATTERED THUNDERSTORMS SOME OF WHICH WILL HAVE THE POTENTIAL TO
  PRODUCE:

  DAMAGING WINDS IN EXCESS OF 70 MPH.
  HAIL TO THE SIZE OF QUARTERS.
  ISOLATED TORNADOES.
  LOCALLY HEAVY RAINFALL WITH FLASH FLOODING.

  AREAS AFFECTED AND TIMING:

  THE ENTIRE OUTLOOK AREA THROUGH TONIGHT.

  DISCUSSION:

  SCATTERED THUNDERSTORMS WILL LIKELY DEVELOP AHEAD AND ALONG A
  COLD FRONT WHICH WILL PUSH INTO EXTREME SOUTHEAST KANSAS AND FAR
  WESTERN MISSOURI THIS AFTERNOON. AN UNUSUALLY STRONG UPPER LEVEL
  SYSTEM WILL BRING AMPLE SHEAR TO THE AREA. THIS SHEAR AND
  INSTABILITY WILL BE SUFFICIENT FOR THE DEVELOPMENT OF A FEW
  SUPERCELL THUNDERSTORMS ACROSS THE REGION. DAMAGING WINDS AND
  LARGE HAIL WILL BE THE MAIN THREATS AS THE STORMS TRACK EASTWARD
  ACROSS THE OUTLOOK AREA LATE THIS AFTERNOON AND EVENING.
  HOWEVER...ISOLATED TORNADOES ARE POSSIBLE AS WELL. IN
  ADDITION...SOME MINOR FLOODING WILL BE POSSIBLE. RAINFALL TOTALS
  WILL BE LIMITED DUE TO THE EXPECTED PROGRESSIVE NATURE OF THE
  STORMS. HOWEVER...MANY AREAS ACROSS THE OUTLOOK AREA HAVE
  SATURATED SOILS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

  NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING
  ACROSS THE ENTIRE OUTLOOK AREA.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

TERRY/CRAMER/SAW

In the hours before

Special weather statement, Jun 13, 1:41 PM CST, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
241 PM CDT MON JUN 13 2005

MOZ106-140200-
OREGON-
241 PM CDT MON JUN 13 2005

...THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH
472 IN EFFECT UNTIL 9 PM CDT FOR THE FOLLOWING AREA...

IN MISSOURI THIS WATCH INCLUDES 1 COUNTY

IN SOUTH CENTRAL MISSOURI

OREGON...

THIS INCLUDES THE CITIES OF...THAYER AND ALTON.
Special weather statement, Jun 13, 1:55 PM CST, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
255 PM CDT MON JUN 13 2005

MOZ106-140400-
OREGON-
255 PM CDT MON JUN 13 2005

...THE NATIONAL WEATHER SERVICE HAS CANCELED A PORTION OF SEVERE
THUNDERSTORM WATCH 472 AND HAS ISSUED TORNADO WATCH 473 UNTIL
11 PM CDT FOR THE FOLLOWING AREA...

IN MISSOURI THE NEW WATCH INCLUDES 1 COUNTY

IN SOUTH CENTRAL MISSOURI

OREGON...

THIS INCLUDES THE CITIES OF...THAYER AND ALTON.

KSZ097-101-MOZ055>058-066>071-077>083-088>098-101>105-
140400-
CHEROKEE-CRAWFORD-BARRY-BARTON-BENTON-CAMDEN-CEDAR-CHRISTIAN-
DADE-DALLAS-DENT-DOUGLAS-GREENE-HICKORY-HOWELL-JASPER-LACLEDE-
LAWRENCE-MCDONALD-MARIES-MILLER-MORGAN-NEWTON-OZARK-PHELPS-POLK-
PULASKI-ST. CLAIR-SHANNON-STONE-TANEY-TEXAS-VERNON-WEBSTER-
WRIGHT-
255 PM CDT MON JUN 13 2005

...THE NATIONAL WEATHER SERVICE HAS ISSUED TORNADO WATCH 473 IN
EFFECT UNTIL 11 PM CDT FOR THE FOLLOWING AREA...

IN KANSAS THIS WATCH INCLUDES 2 COUNTIES

IN SOUTHEAST KANSAS

CHEROKEE... CRAWFORD...

IN MISSOURI THIS WATCH INCLUDES 33 COUNTIES

IN CENTRAL MISSOURI

BENTON... CAMDEN... HICKORY...
MARIES... MILLER... MORGAN...
PHELPS... PULASKI... ST. CLAIR...

IN SOUTH CENTRAL MISSOURI

DENT... HOWELL... SHANNON...
TEXAS...

IN SOUTHWEST MISSOURI

BARRY... BARTON... CEDAR...
CHRISTIAN... DADE... DALLAS...
DOUGLAS... GREENE... JASPER...
LACLEDE... LAWRENCE... MCDONALD...
NEWTON... OZARK... POLK...
STONE... TANEY... VERNON...
WEBSTER... WRIGHT...

THIS INCLUDES THE CITIES OF...HERMITAGE...OSAGE BEACH...
CAMDENTON...MARSHFIELD...ROGERSVILLE...MOUNTAIN GROVE...
MANSFIELD...NIXA...OZARK...BOLIVAR...KIMBERLING CITY...GALENA...
ROLLA...WEST PLAINS...WILLOW SPRINGS...AURORA...MOUNT VERNON...
FORT LEONARD WOOD...WAYNESVILLE...WINONA...EMINENCE...
APPLETON CITY...OSCEOLA...LEBANON...VIENNA...MONETT...CASSVILLE...
BAXTER SPRINGS...COLUMBUS...VERSAILLES...SALEM...AVA...NEOSHO...
NEVADA...HOUSTON...CABOOL...BUFFALO...JOPLIN...CARTHAGE...LAMAR...
WARSAW...COLE CAMP...GAINESVILLE...THEODOSIA...PITTSBURG...
ANDERSON...PINEVILLE...SPRINGFIELD...REPUBLIC...ELDON...
LAKE OZARK...EL DORADO SPRINGS...STOCKTON...GREENFIELD...
BRANSON AND FORSYTH.

The radar

The Springfield radar (KSGF), 95 km away, was scanning. The volume nearest the first event began at 20:19 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Camden

When
June 13, 2:18 PM CST
Where
Camden County, Decaturville
Measured
0.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
37.900, -92.717

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2005Every state in 2005This day in weather historyWarnings in Missouri, June 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5455953.